MAUDE Adverse Event Report: CORMATRIX CARDIOVASCULAR, INC. CORMATRIX ECM FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC

CORMATRIX CARDIOVASCULAR, INC. CORMATRIX ECM FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC
Model Number CMCV-003-401
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported events indicate the patient was admitted to hospital on (b)(6) 2017 for possible wound infection in groin for treatment utilizing a wound vacuum, and on (b)(6) 2017 the implanted ecm material was removed during exploration surgery following acute bleed which occurred during that hospitalization.Redacted medical records indicate the device used in this endarterectomy was a cmcv-004-401 cormatrix ecm for cardiac tissue repair (7cm x 10cm), however manufacturing lot number provided is a cmcv-003-401 cormatrix ecm for pericardial closure (7cm x 10cm).Shipping records confirm the cormatrix ecm for pericardial closure device being shipped to the facility.In neither case are the identified products indicated for the reported vascular repair.The site investigator for the hospital states that the reported event was not related to the cormatrix device or the procedure.A review of manufacturing records shows that this lot was released to distribution on 9/14/2016 having met all internal quality requirements for release with no non-conformances or deviations occurring during production.The root cause of the product explant performed as a result of an acute bleed developing during wound vac treatment is unknown.Additional requests have been made to the facility for clarification, as well as requesting the results of wound cultures.If additional relevant details are provided, a follow-up report will be submitted.
 
Event or Problem Description
A (b)(6) white female with history of diabetes, hypertension, previous groin surgery and a current smoker, with a fontaine class iii classification for peripheral artery disease, underwent a femoral endarterectomy with ecm lot # m16k1240 on (b)(6) 2017.At the 4-6 week visit on (b)(6) 2017 the patient record notes that the left groin has slow healing and a high amount of lymphatic drainage.Wound vac recommended and scheduled.Study coordinator was notified on (b)(6) 2017 that subject was being admitted to hospital for concern for post-operative infection of groin wound.On (b)(6) 2017 study coordinator informed cormatrix that subject had a possible explant of patch and a sartorius flap closure.On (b)(6) 2017 it was clarified with clinical coordinator that the patient had a history of radiation to the groin area due to vulvar cancer.Also, per the adverse event form completed by the site investigator states that the event was not related to the procedure and not related to the ecm device.The ecm device was removed during left wound exploration on (b)(6) 2017.The reason for the exploration was listed as, "subjects patch was explanted during exploration following an acute bleed while being hospitalized for possible wound infection.".

Brand Name
CORMATRIX ECM FOR PERICARDIAL CLOSURE
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC
Manufacturer (Section D)
CORMATRIX CARDIOVASCULAR, INC.
1100 old ellis road
roswell GA 30076
MDR Report Key6541311
Report Number3005619880-2017-00014
Device Sequence Number13603656
Product Code DXZ
UDI-Device Identifier10859389005000
UDI-Public10859389005000
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K051405
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2017
Device Model NumberCMCV-003-401
Device Lot NumberM16K1240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2017
Initial Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR